What now?

I have suffered from clinical depression and anxiety for many years. Sertraline was prescribed for me---50mg which did nothing for my condition; then 100mg which helped for a few years; then 150mg which I'm taking now. The thing is I'm still depressed and weepy especially in the mornings. My list of side effects is quite long: nightmares, lightheadedness, dry mouth, tiredness and memory loss.

I have an appointment to see my doctor tomorrow but I can't imagine him being able to do anything new/different to help me. I feel sad and think I am still grieving for those loved ones who made life good for me. I feel as if I'm out on a limb with no-one to help me, no-one to be the strong one on whom I can rely. I feel vulnerable, like a child without a mother but I'm no child.

10 Replies

  • Hi I have been taking 150mg of sertraline for around 5 years now and do have most of the side effect you mention. I find it works well for me though but maybe you can try a different one. Chat with your doctor about this tomorrow.

    Please don't lose hope that anything can help you - you never know do you? Keep the faith alive. Let me know how you get on with your doctor please. Bev x

  • I thank you so much for bothering with me when you have your own problems to deal with. Yes I will ask the doctor tomorrow about all my symptoms and find out which ones are caused by Sertraline. I will also ask if there is a connection between the onset of new side effects and the length of time I have taken Sertraline. I don't think I had them at the beginning of the treatment.

    Do you find that Sertraline loses its effect after a while? Myra.

  • Hi DS I am not sure really as my circumstances have changed for the better since I have been on them, so not sure which is that and which is the meds. They seem to work quite well for me though I do get the nightmares, lightheadedness and memory loss. These don't seem to be getting any better so maybe they are caused by accumulative use. I would be interested in what you find out please.

    Good luck with your doctor! Bev xx

    Ps You are welcome.

  • Hi. I'm just back from the doctor's. The result is that I am to reduce the dose of Sertraline by 50mg for 2 weeks and see him then again. I think he's being optimistic making it only 2 weeks. If the reduction is done too fast, all Hell may break loose. A month would be better but he's the doctor.

  • Sorry I never read your top message, and don't realise you was on 150mg of sertraline yes the doctors is doing it in the safest way, and in two weeks he ll see how you cope with this first reduction no don't you be worrying you've got a god doctor xx

  • Hi, are you happy with them

    Being reduced ? Some medications can be reduced to the minimum ( that is for sertaline ) and then another low dose one introduced, so your slowly coming off one but the other is getting on your system I DONT NO IF that's what your doctors doing with you, but please remember all anti d have horrific side effects when starting/ finishing them so hang on in there, things will get better your on your way to better days take care and let me know how your getting on with the decresing x

  • Hi Sandraann. Thanks for your post. I will do my very best to cope with any problems which crop up during the reduction period. It's a journey I must take because the side effects of Sertraline are getting worse all the time. For the first few years I didn't have any bad effects, only good ones. There must be a connection between the length of time I've taken these tablets and the increase in side effects.

  • Hi, sorry I don't no your name but yes i agree the medication only works for so many years then I believe you have to change but the hardest thing is to start / withdraw from Anti Ds but your not alone in this anytime you want to talk I'm here x

  • Thanks. I'm Myra. x.

  • Hi Myra lovely to meet and chat with you, your not alone I'm not good either and yes I'm in sertraline 200mg x

You may also like...